Alert archive / South Carolina / Freeze Warnings in 2006
Freeze Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Mar 7, 2006, 4:19 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 8, 2006, 5:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2006, 4:19 AM EST (09:19 UTC)
- In effect from
- Mar 8, 2006, 5:00 AM EST
- Expired
- Mar 8, 2006, 9:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 070919 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 419 AM EST TUE MAR 7 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 072200- /O.NEW.KCAE.FZ.W.0003.060308T1000Z-060308T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 419 AM EST TUE MAR 7 2006 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST WEDNESDAY. A COLD FRONT MOVED THROUGH THE AREA OVERNIGHT. HIGH PRESSURE WILL BUILD IN WITH DRIER COLDER AIR. THE CENTER OF THE HIGH WILL SETTLE OVER THE AREA TONIGHT. UNDER CLEAR SKIES...WINDS WILL DECREASE AND TEMPERATURES WILL FALL INTO THE 30S. FREEZING TEMPERATURES ARE POSSIBLE BETWEEN 5 AM AND 9 AM WEDNESDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PEOPLE ARE ADVISED TO TAKE MEASURES TO PROTECT TENDER VEGETATION. $$
2 follow-up statements
000 WWUS72 KCAE 071952 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 252 PM EST TUE MAR 7 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 081000- /O.CON.KCAE.FZ.W.0003.060308T1000Z-060308T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 252 PM EST TUE MAR 7 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EST WEDNESDAY. A COLD AND DRY HIGH PRESSURE AREA WILL SETTLE OVER THE AREA TONIGHT. UNDER CLEAR SKIES...WINDS WILL DECREASE AND TEMPERATURES WILL FALL INTO THE 30S. FREEZING TEMPERATURES ARE POSSIBLE BETWEEN 5 AM AND 9 AM WEDNESDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PEOPLE ARE ADVISED TO TAKE MEASURES TO PROTECT TENDER VEGETATION. $$ AWP
000 WWUS72 KCAE 080851 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 351 AM EST WED MAR 8 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 081400- /O.CON.KCAE.FZ.W.0003.060308T1000Z-060308T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 351 AM EST WED MAR 8 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... DRY COLD HIGH PRESSURE WILL REMAIN OVER THE AREA THIS MORNING. TEMPERATURES AT OR BELOW THE FREEZING MARK ARE EXPECTED BETWEEN 5 AM AND 9 AM. AREAS OF FROST WILL ALSO DEVELOP DURING THIS TIME. AFTER THE SUN COMES UP...TEMPERATURES SHOULD RISE TO NEAR 40 DEGREES BY 9 AM AND WILL CONTINUE TO INCREASE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 7, 3:46 AM EST, 33 minutes earlier.
Area forecast discussion, Mar 7, 3:46 AM EST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 346 AM EST TUE MAR 7 2006 .SHORT TERM (TODAY THROUGH THURSDAY)... SHORT WAVE EXITING TO THE EAST THIS MORNING. WINDS BECOMING NORTH WITH GOOD CAA MOVING OVER AREA. BOTH RUC AND NAM SHOW H8 TEMPS DROPPING BELOW 0C. THEY REBOUND TONIGHT AS CAA HAS STOPPED BY THEN. HOWEVER...WITH CLEAR SKIES AND LIGHT WINDS TONIGHT...EXCELLENT RADIATIVE COOLING CONDITIONS EXPECTED. BOTH MOS AND LOW TEMP SCHEME GIVE LOWS IN THE LOWER 30S TONIGHT. SO HAVE DECIDED TO GO WITH FREEZE WARNING FOR THE WHOLE CWA SINCE THE GROWING SEASON BEGAN EARLY THIS YEAR. HIGH PRESSURE MOVES EAST BY WEDNESDAY ALLOWING SURFACE WINDS TO BECOME MORE SOUTHERLY. HIGHS INCREASE TO MID 60S WEDNESDAY AND LOWER 70S THURSDAY. DRY WEATHER DURING THE PERIOD. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... NO REAL CHANGES TO EXTENDED. UPPER RIDGE ON EAST COAST THURSDAY NIGHT AND FRIDAY AS WEAK SHORT WAVE RIDES OVER TOP OF RIDGE GIVING ONLY A LOW CHANCE OF SHOWERS. THEN WE ARE ON BACK SIDE OF RIDGE WITH SOUTHWEST FLOW ALOFT. SPRING-LIKE TEMPERATURES WITH HIGHS IN THE 70S AND LOWS IN THE 50S. && .AVIATION... SKIES ARE EXPECTED TO CLEAR TODAY WITH WINDS FROM THE NORTH TO NORTHEAST AT AROUND 10KTS. CIRRUS DECK WILL MOVE IN LATE IN THE PERIOD. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. && .FIRE WEATHER... .TODAY...MIXING HGT 3800-4800 FEET. TRANS WINDS N-NE 14-18 MPH. && .CAE WATCHES/WARNINGS/ADVISORIES... GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041 SCZ015-016-020>022-029... FREEZE WARNING IN EFFECT FROM 5AM TO 9AM WEDNESDAY MORNING. && 07/07/17
Hazardous weather outlook, Mar 6, 5:30 AM EST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 530 AM EST MON MAR 6 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 071030- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 530 AM EST MON MAR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT RED FLAG FIRE ALERT REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in South Carolina, 2006Freeze Warnings in Georgia, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.